Alert archive / Alabama / Small Craft Advisories in 2023

Small Craft Advisory 4, NWS Mobile, AL

January 21, 2023

NWS Mobile, AL issued this small craft advisory at Jan 21, 2023, 3:36 AM CST. It took effect at Jan 21, 2023, 6:00 AM CST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2023, 3:36 AM CST (09:36 UTC)
In effect from
Jan 21, 2023, 6:00 AM CST
Expired
Jan 23, 2023, 6:00 AM CST
In force
48 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

126 
WHUS74 KMOB 210936
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
336 AM CST Sat Jan 21 2023

GMZ631-632-211745-
/O.NEW.KMOB.SC.Y.0004.230121T1200Z-230122T0600Z/
Southern Mobile Bay-Mississippi Sound-
336 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...East winds around 20 kt with gusts up to 25 kt and seas 
  1 to 3 ft expected.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-211745-
/O.NEW.KMOB.SC.Y.0004.230121T1200Z-230122T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
336 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 
  25 kt becoming southwesterly 20 to 25 kt on Sunday. Seas 3 to 6 
  ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ670-211745-
/O.NEW.KMOB.SC.Y.0004.230121T1200Z-230123T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
336 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 
  25 kt becoming southwesterly 20 to 25 kt on Sunday. Seas 4 to 7 
  ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ655-211745-
/O.NEW.KMOB.SC.Y.0004.230122T0000Z-230122T1200Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
336 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 
  25 kt becoming southwesterly 20 to 25 kt on Sunday. Seas 3 to 5 
  ft expected.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM.

* WHEN...From 6 PM this evening to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ675-211745-
/O.NEW.KMOB.SC.Y.0004.230122T0000Z-230123T0600Z/
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
336 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 
  25 kt becoming southwesterly 20 to 25 kt on Sunday. Seas 4 to 7 
  ft expected.

* WHERE...Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 6 PM this evening to midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
343 
WHUS74 KMOB 211732
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1132 AM CST Sat Jan 21 2023

GMZ631-632-220200-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230122T0600Z/
Southern Mobile Bay-Mississippi Sound-
1132 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Easterly winds around 20 kt, gusts up to 25 kt, and seas
  2 to 3 ft.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-220200-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230122T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
1132 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 25
  kt, becoming southwesterly 20 to 25 kt on Sunday. Seas 3 to 6 
  ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ670-220200-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230123T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
1132 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SUNDAY NIGHT...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 25
  kt, becoming southwesterly 20 to 25 kt with gusts to around 30 
  kt on Sunday. Seas 4 to 7 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ655-220200-
/O.CON.KMOB.SC.Y.0004.230122T0000Z-230122T1200Z/
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1132 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST SUNDAY...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 25
  kt, becoming southwesterly 20 to 25 kt on Sunday. Seas 3 to 5 
  ft expected.

* WHERE...Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM.

* WHEN...From 6 PM this evening to 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ675-220200-
/O.CON.KMOB.SC.Y.0004.230122T0000Z-230123T0600Z/
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1132 AM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST SUNDAY NIGHT...

* WHAT...East-southeasterly winds around 20 kt with gusts up to 25
  kt, becoming southwesterly 20 to 25 kt with gusts up to 30 kt on
  Sunday. Seas 4 to 7 ft expected.

* WHERE...Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...From 6 PM this evening to midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
116 
WHUS74 KMOB 220120
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
720 PM CST Sat Jan 21 2023

GMZ631-632-220600-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230122T0600Z/
Southern Mobile Bay-Mississippi Sound-
720 PM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  1 to 3 ft.

* WHERE...Southern Mobile Bay and Mississippi Sound.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-221000-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230122T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
720 PM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WHAT...Southeast winds around 20 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 6 AM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ670-675-221000-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230123T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
720 PM CST Sat Jan 21 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
SUNDAY NIGHT...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
489 
WHUS74 KMOB 220919
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
319 AM CST Sun Jan 22 2023

GMZ650-655-670-675-221730-
/O.EXT.KMOB.SC.Y.0004.000000T0000Z-230123T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
319 AM CST Sun Jan 22 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...West winds becoming northwesterly tonight 20 to 25 kt 
  with gusts up to 30 kt and seas 4 to 7 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
209 
WHUS74 KMOB 221844
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1244 PM CST Sun Jan 22 2023

GMZ650-655-670-675-230300-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230123T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1244 PM CST Sun Jan 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Northwesterly winds 20 to 25 kt with gusts up to 30 kt
  and seas 4 to 7 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
974 
WHUS74 KMOB 222122
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
322 PM CST Sun Jan 22 2023

GMZ650-655-670-675-231200-
/O.CON.KMOB.SC.Y.0004.000000T0000Z-230123T1200Z/
/O.NEW.KMOB.GL.A.0001.230124T2100Z-230125T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
322 PM CST Sun Jan 22 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

* WHAT...For the Small Craft Advisory, northwesterly winds 20 to 
  25 kt with gusts up to 30 kt and seas 4 to 7 ft. For the Gale 
  Watch, southeast winds 20 to 30 kt becoming southwest with gusts
  up to 40 kt, and seas 6 to 11 ft possible.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 6 AM CST Monday. 
  For the Gale Watch, from Tuesday afternoon through Wednesday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds are expected to remain moderate to
  strong through early Monday morning in the wake of a cold front.
  Monday through early Tuesday morning, a more moderate to
  occasionally strong offshore flow returns briefly, before strong
  onshore flow, along with building seas are expected to begin
  developing by Tuesday mid-morning, and persisting through 
  Wednesday morning ahead of the next potent storm system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ630>636-231200-
/O.NEW.KMOB.GL.A.0001.230124T2100Z-230125T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
322 PM CST Sun Jan 22 2023

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING...

* WHAT...Southeast winds 20 to 30 kt becoming southwest with gusts
  up to 40 kt and waves of 2 to 4 ft possible.

* WHERE...All marine zone bays and sounds.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS....Winds are expected to quickly ramp up on
  Tuesday across all bays and sounds. Small Craft Advisory
  conditions are expected to begin spreading from west to east 
  Tuesday morning through early Tuesday afternoon, with Gale 
  conditions expected thereafter through at least early Wednesday 
  morning. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
108 
WHUS74 KMOB 231214
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
614 AM CST Mon Jan 23 2023

GMZ650-655-670-675-232015-
/O.EXP.KMOB.SC.Y.0004.000000T0000Z-230123T1200Z/
/O.CON.KMOB.GL.A.0001.230124T2100Z-230125T1500Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
614 AM CST Mon Jan 23 2023

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  6 to 11 ft possible.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Monday through early Tuesday morning, a 
  more moderate to occasionally strong offshore flow returns 
  briefly, before strong onshore flow, along with building seas 
  are expected to begin developing by Tuesday mid-morning, and 
  persisting through Wednesday morning ahead of the next potent 
  storm system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ630>636-232015-
/O.CON.KMOB.GL.A.0001.230124T2100Z-230125T1500Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
614 AM CST Mon Jan 23 2023

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  1 to 4 ft possible.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds are expected to quickly ramp up on
  Tuesday across all bays and sounds. Small Craft Advisory
  conditions are expected to begin spreading from west to east 
  Tuesday morning through early Tuesday afternoon, with Gale 
  conditions expected thereafter through at least early Wednesday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 11:36 PM CST, 4 hours earlier.

Area forecast discussion, Jan 20, 11:36 PM CST, 4 hours before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1136 PM CST Fri Jan 20 2023

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1126 PM CST Fri Jan 20 2023

VFR conditions prevail for most locations through late Saturday
morning, followed by ceilings gradually lowering to MVFR levels
and then IFR levels from west to east Saturday afternoon and
evening as rain showers and isolated thunderstorms spread over the
region. Expect winds to primarily remain out of the north at 5 to
10kts, shifting to be easterly Saturday morning into afternoon,
becoming gusty in the evening. /22

&&

.PREV DISCUSSION... /issued 407 PM CST Fri Jan 20 2023/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR AND SHORT TERM...
(Now through Sunday night)
Issued at 407 PM CST Fri Jan 20 2023

A zonal flow pattern will generally continue across the forecast
area through late tonight. A surface ridge of high pressure will
also continue to build from the Central Plains/Mississippi Valley
and through the northern Gulf Coast and southeastern states
through tonight. This pattern will maintain a light northerly to
northeasterly surface flow across our forecast area through
tonight. A shortwave trough embedded within the westerly flow
aloft will advance across southern portions of LA/MS/AL late
tonight into Saturday morning. An associated region of increased
moisture and ascent will spread into the forecast area tonight
into Saturday morning. The lower levels of the atmosphere will
initially remain dry this evening but should gradually moisten
late. Will maintain a slight chance of rain over southeast MS and
portions of southwest AL this evening, before rain chances
increase after midnight tonight and especially into Saturday
morning. The flow aloft transitions more southwesterly during the
day Saturday with additional embedded shortwave impulses moving
across the region from Saturday afternoon through Sunday morning.
Additional ascent on a larger scale will overspread the area
Saturday evening into Sunday morning and showers will become
widespread in coverage across the region during this time. Rain
chances should shift across areas along and east of the I-65
corridor by Sunday afternoon before quickly diminishing Sunday
evening. The pattern will be favorable for locally heavy rainfall
and much of the area is forecast to receive between 1-2" of rain
with locally higher amounts. Localized flooding of urban and low
lying areas will be possible. Most of the forecast area will
remain firmly entrenched in the cool sector, but elevated
instability may result in a few embedded thunderstorms Saturday
afternoon through Sunday morning. One area we will need to monitor
will be areas along and south of the I-10 corridor, especially
along the western FL panhandle where a narrow corridor of
increased instability with MLCAPE values up to 500-1000 J/KG may
hug the immediate coast late Saturday night into early Sunday
morning. This part of the area may need to be monitored for at
least a marginal severe threat for potential wind gusts and
possibly small hail. Severe potential will be more favored to our
south over the coastal Gulf waters with this system.

Lows tonight will mostly range in the 40s inland and around 50
near the coast. Highs Saturday will be cool and only range from
around 50 degrees to the mid 50s inland and in the upper 50s to
lower 60s near the coast. Lows Saturday night will range from the
mid 40s to near 50 inland and in the mid 50s along the coast.
Highs by Sunday should only reach into the upper 50s to lower 60s
along and northwest of the I-65 corridor and in the mid 60s to
near 70 over the rest of the region. A MODERATE rip current risk
continues through Saturday but ramps back up to HIGH late Saturday
into early next week. /21

LONG TERM...
(Monday through Friday)
Issued at 407 PM CST Fri Jan 20 2023

Shortwave ridging will build behind the departing storm system on
Monday. This will result in a return to dry weather conditions
along with temperatures slightly below normal. The pattern will
quickly change by Tuesday as another significant upper level
trough approaches the area.

Very active weather is expected by next Tuesday and Tuesday night
with a several weather hazards expected across the forecast area.
A deep upper level trough over the Four Corners region on Monday
will eject eastward across the Southern Plains and into the Lower
Mississippi River Valley Tuesday through Tuesday night while
taking on a negative tilt. This is supported by all of the
ensemble guidance as well as the available operational runs. This
lends to higher confidence on the evolution of this trough. In
addition, much of the guidance supports very strong kinematics
associated with this trough with operational runs of the GFS and
ECMWF suggesting a 90 to 100 kts cyclonically curved mid level jet
overspreading the Lower Mississippi into the western Tennessee
Valley by Tuesday evening. Concurrently, a low level jet on the
order of 60 to 70 kts develops over the forecast area Tuesday
evening through Tuesday night as the region becomes positioned
beneath the right entrance region of the polar jet and left exit
region of the phasing subtropical jet stream. This results in very
favorable upper level diffluent flow over the area which should
enhance overall large scale ascent. Considering the strength of
the low level return flow, we anticipate the advection of suitable
low level moisture and instability northward across much of our
forecast region. The combination of developing instability and
very strong shear will likely result in the threat for severe
storms. It remains a bit too early to determine storm mode and
evolution, but the overall severe potential is increasing and
models are in fairly good agreement at this time. We will continue
to closely monitor the potential and provide additional details
as we move through the weekend.

In addition to the potential for severe weather, there will likely
be a period of strong gradient winds across the region. The latest
blended model guidance suggests wind gusts exceeding 40 mph,
especially along the coast and over our marine waters. Worst case
scenarios suggest the potential for frequent wind gusts between 50
and 60 mph during the Tuesday afternoon through Tuesday night time
period. This will likely result in the need for wind advisory or
high wind warning headlines over land and gale warnings over
marine waters during this period. These strong southeast to
southerly winds will also likely support an increased threat for
high rip current risk, high surf potentially reaching advisory or
warning criteria, and a potential coastal flood event. We will
continue to refine these threats over the next few days.

A cold front will sweep across the region late Tuesday night into
Wednesday morning with high pressure building in behind the front.
A return to dry and seasonably cool weather conditions are
expected for the remainder of the work week. /JLH

MARINE...
Issued at 407 PM CST Fri Jan 20 2023

A light to moderate offshore flow will generally prevail through
tonight. Winds will become southeast and increase on Saturday as
an area of low pressure approaches the area. Small craft operators
will need to exercise caution. A Small Craft Advisory will
probably become necessary Saturday night into Sunday as onshore
flow strengthens ahead of the approaching system late Saturday
then turns westerly behind it Sunday. A few strong to locally
severe marine storms with heavy rainfall will be possible Saturday
night into Sunday morning.

More significant marine impacts are anticipated with the next
system Tuesday into Wednesday. A much stronger onshore flow will
develop Tuesday afternoon and evening with sustained winds
potentially approaching at least 25-30 knots with gusts possibly
over gale force. Seas may build up to 7-11 feet well offshore late
Tuesday into early Wednesday. Will monitor trends closely over the
next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      46  58  51  64  39  58  43  68 /  40  70  90  70  10   0  20  80
Pensacola   49  61  55  68  43  58  46  69 /  20  70  90  90  10   0  20  70
Destin      52  63  56  71  47  62  49  71 /  20  70 100  90  20   0  20  60
Evergreen   43  54  47  64  39  58  36  64 /  40  70  90  80  10   0  10  70
Waynesboro  42  52  46  58  38  56  37  64 /  40  80  90  40  10   0  10  80
Camden      43  51  45  58  39  55  36  62 /  30  70  90  60  10   0  10  70
Crestview   45  60  50  70  40  61  39  68 /  20  60 100  90  20   0  20  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from late Saturday night through Tuesday
     morning for ALZ265-266.

FL...High Rip Current Risk from late Saturday night through Tuesday
     morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.